MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MN60AC
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Eye Pain (4467)
Date of Event 06/18/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A consumer reported that following an intraocular lens (iol) implant procedure the patient experienced pain all the time.Additional information has been requested and received stating since having cataract surgery oculus sinister (os) in 2014, patient has had nothing but trouble in the left eye.Has had eye pain starting the day after surgery.Patient asked the surgeon why eye hurts and surgeon said did not know.Patient sought a second opinion and was told intraocular lens (iol) was placed behind the iris because the capsular bag had ruptured during cataract surgery.Patient has since had a corneal transplant descemet membrane endothelial keratoplasty (dmek) in (b)(6) 2020.She takes the following eye drops to manage and treat her pain: nonsteroidal anti-inflammatory drug (nsaid) once daily, corticosteroid once daily, lubricant/artificial tear four times daily, osmotic agent twice a day all in os only.She called company to find out if it was safe for her to have a magnetic resonance imaging (mri) with the iol.Patient was recommended to undergo mri to rule out trigeminal nerve issues.The patient wanted the eye to be removed.All day, every day patient was taking care of it trying to stay ahead of the pain.
 
Additional Manufacturer Narrative
Correction information was provided in h.6.(on initial mdr the evaluation code of b17 was submitted.It should have been b20 on the original mdr).Additional information was provided in d.3.And h.11.The lens remains implanted.The reporter was the patient.The reporter indicated the surgery was in 2014.They stated a pc-tear occurred during surgery and the company lens was implanted behind the iris.Patient contacted company to enquire about mri (magnetic resonance imaging) safety with the iol.The company lens is safe for mri.The reporter provided information about issues with their eye since the initial surgery.It is unclear if the issues are related to the eye, the lens placement or both.The file will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21035192
Report Number1119421-2024-02644
Device Sequence Number21127366
Product Code HQL
UDI-Device Identifier00380655095140
UDI-Public(01)00380655095140(17)150731(11)100901(10)11060079
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2015
Device Model NumberMN60AC
Device Catalogue NumberMN60AC.215
Device Lot Number11060079
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/02/2024
Supplement Date Received by Manufacturer02/27/2025
Initial Report FDA Received Date12/30/2024
Supplement Report FDA Received Date03/25/2025
Date Device Manufactured09/01/2010
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age75 YR
Patient SexFemale